Alert archive / Kansas / Heat Advisories in 2012

Heat Advisory 1, NWS Dodge City, KS

June 23, 2012Ellis County, Trego County, Kansas

NWS Dodge City, KS issued this heat advisory at Jun 23, 2012, 11:52 AM CDT for Ellis County, Trego County, Kansas. It took effect at Jun 23, 2012, 4:00 PM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jun 23, 2012, 11:52 AM CDT (16:52 UTC)
In effect from
Jun 23, 2012, 4:00 PM CDT
Expired
Jun 23, 2012, 8:05 PM CDT
In force
4 hr
Issued by
NWS Dodge City, KS

Counties Ellis County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 132 km from the middle of the area, began a volume at 16:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 4.9 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2012-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1267 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2012-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 209 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1267 J/kg
Mixed-layer CIN
-455 J/kg
Mixed-layer LCL
1541 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
209 m²/s²
0-3 km storm-relative helicity
392 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

213 
WWUS73 KDDC 231652
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1152 AM CDT SAT JUN 23 2012

...STRONG WINDS WILL CONTINUE INTO THE AFTERNOON HOURS...

.A DEEP SURFACE LOW PRESSURE SYSTEM CENTERED IN NORTHWEST KANSAS
WILL MOVE LITTLE TODAY... AND A TIGHT PRESSURE GRADIENT ACROSS
SOUTHWEST KANSAS WILL PRODUCE GUSTY SOUTH TO SOUTHWEST WINDS INTO
THE AFTERNOON HOURS. THE PRESSURE GRADIENT WILL WEAKEN SLIGHTLY
THIS AFTERNOON... AND WINDS WILL DIMINISH BY MID AFTERNOON IN
MOST AREAS.

TEMPERATURES WILL RISE INTO THE 105 TO 110 DEGREE RANGE IN PARTS
OF NORTH CENTRAL KANSAS THIS AFTERNOON. EVEN THOUGH DEWPOINT
TEMPERATURES WILL DROP TO NEAR 50, HEAT INDEX VALUES WILL RISE TO
AROUND 105.

KSZ030-031-240100-
/O.NEW.KDDC.HT.Y.0001.120623T2100Z-120624T0100Z/
TREGO-ELLIS-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS
1152 AM CDT SAT JUN 23 2012

...HEAT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING. 

* HEAT INDICES...MAXIMUM VALUES AROUND 105

* IMPACTS...VERY HIGH TEMPERATURES AND LOW RELATIVE HUMIDITIES
  WILL CAUSE RAPID LOSS OF FLUIDS AND INCREASE THE THREAT OF HEAT
  RELATED ILLNESSES. BE SURE THAT LIVESTOCK HAS ACCESS TO SHADE
  AND WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. 
WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING
OR EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.  ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

KSZ045-046-063>066-075>081-085>088-232200-
/O.CON.KDDC.WI.Y.0032.000000T0000Z-120623T2200Z/
NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD-GRANT-HASKELL-GRAY-FORD-
EDWARDS-KIOWA-PRATT-STEVENS-SEWARD-MEADE-CLARK-
INCLUDING THE CITIES OF...NESS CITY...LA CROSSE...RUSH CENTER...
GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...
ST. JOHN...STAFFORD...HUDSON...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...HUGOTON...MOSCOW...LIBERAL...
KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA
1152 AM CDT SAT JUN 23 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON...

* TIMING...UNTIL 5 PM TODAY

* WINDS...SOUTHWEST AT 25 TO 35 MPH WITH GUSTS OVER 40 MPH.

* IMPACTS...LIGHTWEIGHT LAWN FURNITURE OR OTHER MATERIALS MAY BE 
  BLOWN AROUND BY THE WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING CHALLENGING...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
936 
WWUS73 KDDC 232157
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
457 PM CDT SAT JUN 23 2012

...WINDS ACROSS THE PLAINS HAVE DROPPED BELOW ADVISORY CRITERIA...

.A DEEP SURFACE PRESSURE GRADIENT ACROSS THE HIGH PLAINS WHICH
CREATED THE STRONG SOUTHWEST WINDS THIS AFTERNOON IS BEGINNING TO
WEAKEN.

TEMPERATURES WILL RISE INTO THE 105 TO 110 DEGREE RANGE IN PARTS
OF NORTH CENTRAL KANSAS THIS AFTERNOON. EVEN THOUGH DEWPOINT
TEMPERATURES WILL DROP TO NEAR 50... HEAT INDEX VALUES WILL RISE
TO AROUND 105.

KSZ045-046-063>066-075>081-085>088-232300-
/O.EXP.KDDC.WI.Y.0032.000000T0000Z-120623T2200Z/
NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD-GRANT-HASKELL-GRAY-FORD-
EDWARDS-KIOWA-PRATT-STEVENS-SEWARD-MEADE-CLARK-
INCLUDING THE CITIES OF...NESS CITY...LA CROSSE...RUSH CENTER...
GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...
ST. JOHN...STAFFORD...HUDSON...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...HUGOTON...MOSCOW...LIBERAL...
KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA
457 PM CDT SAT JUN 23 2012

...WIND ADVISORY WILL EXPIRE AT 5 PM CDT THIS AFTERNOON...

WINDS HAVE DECREASED TO BELOW ADVISORY CRITERIA ACROSS THE HIGH
PLAINS, THUS THE WIND ADVISORY WILL EXPIRE AT 5 PM CDT.

$$

KSZ030-031-240100-
/O.CON.KDDC.HT.Y.0001.000000T0000Z-120624T0100Z/
TREGO-ELLIS-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS
457 PM CDT SAT JUN 23 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* HEAT INDICES...MAXIMUM VALUES AROUND 105

* IMPACTS...VERY HIGH TEMPERATURES AND LOW RELATIVE HUMIDITIES 
  WILL CAUSE RAPID LOSS OF FLUIDS AND INCREASE THE THREAT OF 
  HEAT RELATED ILLNESSES. BE SURE THAT LIVESTOCK HAS ACCESS TO 
  SHADE AND WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.  ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$
754 
WWUS73 KDDC 240105
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
805 PM CDT SAT JUN 23 2012

...THE HEAT INDICES FOR THE DAY HAVE DECREASED...

.AS TEMPERATURES ACROSS WESTERN KANSAS CONTINUED TO SLOWLY FALL
OVER THE LAST HOUR, THIS ALLOWED THE HEAT ADVISORY TO EXPIRE AT 8
PM CDT.

KSZ030-031-240215-
/O.CAN.KDDC.HT.Y.0001.000000T0000Z-120624T0100Z/
TREGO-ELLIS-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS
805 PM CDT SAT JUN 23 2012

...HEAT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE HEAT
ADVISORY. 

AS THE NIGHT PROGRESSES, THE HEAT ADVISORY WAS ALLOWED TO EXPIRE, AS
TEMPERATURES HAVE FALLEN BELOW ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this heat advisory went out at Jun 23, 11:35 AM CDT, 17 minutes earlier.

Area forecast discussion, Jun 23, 11:35 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
1135 AM CDT SAT JUN 23 2012

...AVIATION SECTION UPDATED...

.SYNOPSIS...
ISSUED AT 1002 AM CDT SAT JUN 23 2012

SUBTROPICAL HIGH PRESSURE CENTERED OVER THE NORTHERN TEXAS
PANHANDLE THIS MORNING WILL CONTINUE TO BUILD INTO SOUTHWEST
KANSAS TODAY. CONVECTION HAS PERSISTED INTO THE MID MORNING HOURS
IN SOUTHEAST NEBRASKA AND NORTHEAST KANSAS ALONG THE EDGE OF THE
STRONG ELEVATED MIXED LAYER. AT 14Z AN OUTFLOW BOUNDARY FROM THE
CONVECTIVE CLUSTER EXTENDED FROM JUST NORTH OF CNU TO A LOW
PRESSURE SYSTEM NORTH OF GLD. EXTREMELY WARM AIR COVERED ALL OF
WESTERN KANSAS WITH H7 TEMPERATURES OF 18C OBSERVED IN DDC AND LBF
AT 12Z. THE INVERSION WITH THE ELEVATED MIXED LAYER HAS LOWERED
DURING THE LAST 24 HOURS IN SOUTHWEST KANSAS, INDICATIVE OF
SUBSIDENCE WITH THE INTENSIFYING SUBTROPICAL HIGH.

&&

.UPDATE...
ISSUED AT 1002 AM CDT SAT JUN 23 2012

WINDS JUST ABOVE THE SURFACE WERE NEAR 50 KNOTS ON THE DODGE CITY
SOUNDING, AND DOWNWARD MOMENTUM TRANSFER WILL SUPPORT WINDS NEAR
ADVISORY CRITERIA FOR A FEW HOURS THIS MORNING FROM LBL TO HYS.
PRESSURES WILL FALL IN NORTH CENTRAL KANSAS THIS AFTERNOON AS THE
MESOHIGH WITH THE CONVECTIVE CLUSTER IN NORTHEAST KANSAS WEAKENS,
AND THE PRESSURE GRADIENT WILL WEAKEN SLIGHTLY BY EARLY
AFTERNOON. WEAK WESTERLY FLOW IN THE MID LEVELS OF THE ATMOSPHERE
WILL CARRY THE MID LEVEL WARM PLUME EASTWARD DURING THE DAY, AND A
LOW PRESSURE TROUGH WILL EXTEND ACROSS NORTHERN KANSAS UNDER THE
WARM PLUME THIS AFTERNOON. VEERED LOW LEVEL WINDS SOUTH OF THE
TROUGH WILL CARRY DRY AIR INTO WEST CENTRAL AND NORTHERN KANSAS.
HOTTEST TEMPERATURES TODAY WILL BE JUST SOUTH OF THE SURFACE
TROUGH, AND HIGHS IN THE 105 TO 110 RANGE ARE LIKELY IN TREGO,
ELLIS, LANE AND SCOTT COUNTIES. DEWPOINTS WILL BE LOW ENOUGH THAT
HEAT INDEX VALUES WILL BE BELOW ACTUAL TEMPERATURES, AND A HEAT
ADVISORY IS NOT PLANNED AT THIS TIME.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 112 AM CDT SAT JUN 23 2012

SHORT RANGE MODELS INDICATE THE UPPER LEVEL RIDGE REMAINING ACROSS
THE WESTERN HIGH PLAINS AS IT AMPLIFIES NORTHWARD. ALONG WITH A VERY
WEAK FLOW ALOFT, DRY CONDITIONS ARE LIKELY TO CONTINUE ACROSS
WESTERN KANSAS THROUGH TONIGHT. TEMPERATURES WILL CONTINUE THEIR
RISE TODAY REACHING ABOVE SEASONAL LEVELS BY THIS AFTERNOON. WARM
ADVECTION WILL CONTINUE INTO WESTERN KANSAS AS A LEE SIDE TROUGH OF
LOW PRESSURE INFLUENCES A SOUTH TO SOUTHWESTERLY LOW LEVEL FLOW INTO
THE REGION. THE NAM AND GFS SHOW H85 TEMPERATURES RANGING FROM THE
MID 20S(C) ACROSS CENTRAL KANSAS TO NEAR 35C ALONG THE COLORADO
BORDER. ALONG WITH MOSTLY CLEAR SKIES, LOOK FOR HIGHS UP AROUND 100F
ACROSS CENTRAL KANSAS TO NEAR 105F IN SOUTHWEST KANSAS. EXPECT LOWS
PRIMARILY IN THE 70S(F) TONIGHT.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 248 AM CDT SAT JUN 23 2012

STRONG UPPER LEVEL HIGH PRESSURE IS FORECAST TO BE IN PLACE OVER THE
CENTRAL PART OF THE COUNTRY AT THE BEGINNING OF THE EXTENDED PERIOD
ON SUNDAY. THIS HIGH PRESSURE WILL CONTINUE IN PLACE THROUGH MUCH OF
THE UPCOMING WEEK. WITH A VERY WARM AND DRY AIRMASS SPREADING OUT
OVER THE CENTRAL PLAINS, THE REGION WILL BAKE UNDER SUNNY SKIES AND
TEMPERATURES AT OR ABOVE 100 DEGREES. THE LATEST MEDIUM RANGE MODELS
ARE STILL SUGGESTING THAT A SHALLOW COLD FRONT WILL BACKDOOR INTO
CENTRAL KANSAS SUNDAY NIGHT INTO MONDAY IN RESPONSE TO A STRONG
UPPER DISTURBANCE MOVING THROUGH THE UPPER MIDWEST. THIS COULD KNOCK
DAYTIME HIGHS BACK SOMEWHAT BUT AM STILL EXPECTING HIGH TEMPERATURES
TO BE IN THE UPPER 90S ON MONDAY AROUND HAYS. THIS FRONT WILL LIFT
BACK NORTHEAST OUT OF CENTRAL KANSAS ON TUESDAY SO THIS BRIEF SLIGHT
COOLDOWN WILL BE SHORT LIVED.

THROUGH THE MIDDLE PART OF THE WEEK, AN UPPER LEVEL LOW PRESSURE
SYSTEM WILL MOVE FROM THE PACIFIC NORTHWEST ACROSS SOUTHERN CANADA
AND FLATTEN THE RIDGE OUT AND ALLOW UPPER LEVEL WESTERLY FLOW TO
INCREASE SOMEWHAT OVER THE CENTRAL PART OF THE COUNTRY. THE MODELS
ARE DIVERGING A BIT ON HOW FAR SOUTH THE UPPER RIDGE AXIS WILL GET
SUPPRESSED WHICH WILL HAVE SOME IMPACT ON HOW FAR SOUTH A COLD FRONT
WILL BE ABLE TO MOVE INTO THE HIGH PLAINS LATER IN THE WEEK. THE
MODEL BLEND BRINGS INCREASING CHANCES FOR THUNDERSTORMS INTO
SOUTHWEST KANSAS LATE IN THE WEEK. WILL SHOW SOME SLIGHT CHANCE POPS
FOR THURSDAY NIGHT AND BEYOND.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1135 AM CDT SAT JUN 23 2012

CLEAR SKIES AND SOUTH TO SOUTHWEST WINDS AT 25 TO 35 MPH WITH SOME
GUSTS IN EXCESS OF 40 MPH WILL PREVAIL THROUGH MID AFTERNOON.
PRESSURES WILL FALL IN EASTERN KANSAS THIS AFTERNOON, AND THE
PRESSURE GRADIENT WILL WEAKEN SUFFICIENTLY TO DROP SURFACE WINDS
TO 15 TO 25 MPH BY MID AFTERNOON. SKIES WILL REMAIN CLEAR TONIGHT
AND SUNDAY AS SUBTROPICAL HIGH PRESSURE BUILDS OVER THE CENTRAL PLAINS.
SOUTH TO SOUTHWEST SURFACE WINDS WILL DECREASE TO 10 TO 20 MPH
TONIGHT AND SUNDAY.

&&

.FIRE WEATHER...
ISSUED AT 501 AM CDT SAT JUN 23 2012

WINDS ARE EXPECTED TO BECOME MORE SOUTHWESTERLY THIS AFTERNOON AS A
LEE SIDE TROUGH OF LOW PRESSURE IN EASTERN COLORADO EDGES CLOSER TO
THE KANSAS BORDER. WINDS WILL INCREASE UP TO 20 TO 30KT BY THIS
AFTERNOON ACROSS CENTRAL AND PORTIONS OF SOUTHWEST KANSAS AS
MENTIONED IN THE SHORT TERM SECTION. ADDITIONALLY, THIS WILL BEGIN
TO DRAW DRIER AIR INTO EXTREME WESTERN KANSAS HELPING TO LOWER
DEWPOINTS. COMBINED WITH THE EXTREME HEATING TODAY RESULTING IN
HIGHS JUST ABOVE 100F, RELATIVE HUMIDITY LEVELS ARE EXPECTED TO FALL
TO NEAR OR JUST BELOW 15 PERCENT ACROSS PORTIONS OF SOUTHWEST
KANSAS. HOWEVER, THE FUELS STATUS REMAINS GREEN FOR ALL OF OUR
COUNTIES EXCEPT FOR TREGO AND ELLIS. IT REMAINS UNCERTAIN WHETHER
RELATIVE HUMIDITY LEVELS WILL FALL ENOUGH THAT FAR EAST TO WARRANT A
RED FLAG WARNING, PARTICULARLY FOR THE REQUIRED THREE HOURS. WILL
ADVISE THE FOLLOWING SHIFT OF THE POTENTIAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC 105  72 106  73 /   0   0   0   0
GCK 105  72 107  72 /   0   0   0   0
EHA 104  73 105  71 /   0   0   0   0
LBL 104  72 106  71 /   0   0   0   0
HYS 109  72 106  74 /   0   0   0  10
P28 100  73 105  74 /   0   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 5 PM CDT THIS AFTERNOON FOR KSZ045-046-
063>066-075>081-085>088.

&&

UPDATE...RUTHI
SYNOPSIS...RUTHI
SHORT TERM...JJOHNSON
LONG TERM...GERARD
AVIATION...RUTHI
FIRE WEATHER...JJOHNSON
Hazardous weather outlook, Jun 23, 10:33 AM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
1033 AM CDT SAT JUN 23 2012

KSZ030-031-043>046-061>066-074>081-084>090-241545-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
1033 AM CDT SAT JUN 23 2012 /933 AM MDT SAT JUN 23 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

SOUTH TO SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO 40 MPH
WILL OCCUR THIS MORNING FROM LIBERAL TO HAYS, BUT WINDS WILL
DIMINISH TO 15 TO 25 MPH THIS AFTERNOON. TEMPERATURES WILL RISE TO
NEAR 110 DEGREES IN ELLIS, TREGO, SCOTT, LANE AND NESS COUNTIES
THIS AFTERNOON, AND HEAT INDEX VALUES WILL APPROACH 105. LOW
RELATIVE HUMIDITIES, HOT TEMPERATURES AND GUSTY WINDS WILL FAVOR ACTIVE FIRE
BEHAVIOR TODAY, AND OUTDOOR BURNING IS DISCOURAGED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL BE POSSIBLE LATE IN THE WEEK. HOWEVER, IT IS
TOO SOON TO DETERMINE WHETHER SEVERE WEATHER IS EXPECTED.
REGARDLESS,
ANY THUNDERSTORM IS CAPABLE OF PRODUCING DANGEROUS CLOUD TO
GROUND
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 11:18 AM CDTWind AdvisoryDDCClark, Edwards, Finney, Ford, Grant, Gray and 11 more6 hr

Nearby

Heat Advisories in Kansas, 2012Every heat advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.